Alert archive / Missouri / Areal Flood Warnings in 2008
Areal Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jul 25, 2008, 10:23 AM CDT for 6 counties in Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2008, 10:23 AM CDT (15:23 UTC)
- Expired
- Jul 25, 2008, 6:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 6:53 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 6:53 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT FRI JUL 25 2008
.DISCUSSION...
/400 AM CDT FRI JUL 25 2008/
RATHER COMPLEX FCST FOR TDY AND TNGT. FCST CHALLENGE FOR THIS
PACKAGE IS LOCATION AND TIMING OF CNVTN THIS AFTN AND TNGT.
ONGOING CNVTN ACRS MO AND IL IS EXPECTED TO CONT TO MOVE SWD THIS
MRNG AND GRADUALLY WEAKEN. THIS SHUD ALLOW FOR A BRIEF LULL LATE
THIS MRNG AND EARLY AFTN BEFORE REFIRING MID TO LATE AFTN ACRS NRN
MO AND SPREAD SEWD ACRS THE CWA. MDLS DEEPEN S/W AS IT PROGRESSES
ACRS THE REGION...SO TSRA SHUD MOVE A BIT FASTER THAN COMPLEX THIS
MRNG. STILL...UPWARDS OF 7 INCHES HAS ALREADY FALLEN ACRS PORTIONS
OF NRN MO...WILL NOT TAKE MUCH PRECIP TO CAUSE MORE FLASH
FLOODING. THEREFORE...HAVE EXTD THE FFA UNTIL 12Z SAT.
BULK OF SAT POPS ARE DUE TO UNCERTAINTY OF TIMING. COMPLEX TNGT
SHUD PUSH OUT OF THE CWA DURING THE MRNG HRS AS SFC RIDGE BUILDS
INTO THE AREA. HAVE DELAYED POPS A BIT AS THINK MDLS PUSH PRECIP
SEWD TOO FAST.
BETTER PRECIP CHCS RETURN SAT NGT AND SUN AS A S/W DROPS SE ACRS
THE AREA. MDLS INDICATE ANOTHER MCS DEVELOPING ACRS SRN SOUTH
DAKOTA SAT EVE AND PROPAGATING SEWD INTO CNTL IA. SHUD BE SOME WAA
TSRA ALONG THE SRN FLANK OF THIS MCS THAT SHUD REACH PORTIONS OF
CNTL MO BY SUNRISE SUN MRNG. THESE TSRA SHUD CONT ACRS NRN AND
NERN PORTIONS OF THE CWA DURING THE DAY SUN.
LITTLE IF ANY CHANGES WERE MADE BEYOND DAY 4.
OVERALL FCST HAS TRENDED TWD THE NAM...LOCAL WRF MDL AND ECMWF.
THESE MDLS HAVE BEEN PERFORMING BETTER THAN UKMET AND GFS THE PAST
WEEK AND HAVE BEEN FAIRLY CONSISTENT WITH PLACEMENT/TIMING OF
FEATURES.
FOR TEMPS DURING SHORT TERM...HAVE TRENDED TWD THE COOLER MOS
TEMPS TDY/TNGT AND TWD AVG FOR THE WEEKEND. TDY IS EXPECTED TO BE
A BIT WRMR. SHUD BE A BREAK IN PRECIP ALLOWING TEMPS TO CLIMB INTO
THE LWR TO MID 80S TDY. TMW IS EXPECTED TO BE A LITTLE WRMR AS
SKIES CLR OUT DURING THE MRNG. FOR SUN...WRMFNT LIFTS N OF THE
AREA AHEAD OF APPROACHING SYSTEM.
TILLY
&&
.AVIATION...
/638 AM CDT FRI JUL 25 2008/
FOR THE 12Z TAFS...
NEXT BATCH OF RAIN AND SOME EMBEDDED TSRA MOVING THROUGH NE AND
CENTRAL MO INTO STL METRO AREA ATTM. LIGHTNING DATA AND STLT DATA
SHOW AN OVERALL WEAKING TREND IN THE LAST HOUR OR SO AND THE
QUESTION FOR THIS MORNING ACTIVITY IS THE AMOUNT OF THUNDER. KEPT
TEMPO THUNDER IN KCOU AND KUIN WITH JUST VCTS MENTIONED IN STL
AREA TAFS. ANTICIPATING THIS AREA OF PCPN WILL SHIFT SE OF ALL THE
TAF SITES BY 15-16Z WITH A LULL UNTIL LATE AFTERNOON OR EARLY
EVENING. QUASI WARM FRONT WILL REMAIN DRAPPED THROUGH CENTRAL MO
AND LIFTING VIA ANOTHER SHORTWV AND THE LLJ SHOULD INITIATE NEXT
ROUND ACROSS NORTHERN MISSOURI BY EARLY EVENING. EXACT LOCATION
AND TIMING IS A LITTLE UNCERTAIN ALTHO OVERALL STORM MOTION SHOULD
BE TO THE SOUTHEAST. INTRODUCED A PROB GROUP IN THE TAFS TONIGHT
REFLECTING CURRENT THINKING ON TIMING/BEST POTENTIAL FOR IMPACT.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-KNOX-LEWIS-LINCOLN-MARION-MONROE-MONTGOMERY-PIKE-
RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Jul 25, 4:36 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT FRI JUL 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 436 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT OVER MUCH OF THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY AND INTO SUNDAY NIGHT. SOME OF THE STORMS MAY ALSO BE STRONG OR SEVERE ACROSS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL ILLINOIS PRODUCING STRONG WINDS...HAIL...AND LOCALLY HEAVY RAINFALL. THE COMBINATION OF HOT WEATHER AND HUMIDITY IS EXPECTED TO PUSH HEAT INDICES IN THE CITY OF ST. LOUIS TO AROUND 100 DEGREES ON SATURDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS OVER ONE INCH AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 25, 7:23 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 5 NW PALMYRA 39.85N 91.59W
07/25/2008 MARION MO LAW ENFORCEMENT
ROUTE J CLOSED DUE TO HIGH WATER AT THE SHELBY AND
MARION COUNTY LINE.
&&
EVENT NUMBER LSX0800715
TILLYLocal storm report, Jul 25, 7:54 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN 3 SW NEW MELLE 38.68N 90.92W
07/25/2008 M2.00 INCH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0800716
TILLYLocal storm report, Jul 25, 8:24 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY RAIN CENTRALIA 39.21N 92.13W
07/25/2008 M4.25 INCH BOONE MO TRAINED SPOTTER
RAINFALL BETWEEN 9PM THURSDAY UNTIL 5AM FRIDAY.
&&
EVENT NUMBER LSX0800717
DYELocal storm report, Jul 25, 8:27 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN NOVELTY 40.01N 92.21W
07/25/2008 M4.38 INCH KNOX MO CO-OP OBSERVER
24 HOUR RAINFALL TOTAL ENDING AT 7AM
&&
EVENT NUMBER LSX0800718
DYELocal storm report, Jul 25, 9:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG SHELBYVILLE 39.81N 92.04W
07/24/2008 SHELBY MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN AND CARPORT DAMAGED...ALSO HAD
SMALL HAIL
1230 AM FLASH FLOOD 2 E SHELBINA 39.69N 92.00W
07/25/2008 SHELBY MO LAW ENFORCEMENT
WATER RESCUE OF SEVERAL VEHICLES STRANDED IN 18 INCH
DEEP WATER ON U.S. 36.
0111 AM FLASH FLOOD SHELBINA 39.69N 92.04W
07/25/2008 SHELBY MO LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES THROUGHOUT THE COUNTY. U.S.
HIGHWAY 36 IS CLOSED EAST OF LENTNER...EAST OF
SHELBINA...AND NEAR HUNNEWELL. HIGHWAY 15 IS CLOSED IN
SPOTS. HIGHWAY 151 IS CLOSED NORTH OF CLARENCE. ROUTE
N...J..AA...AND K ARE CLOSED IN SPOTS. ROUTE DD IS
CLOSED WEST OF MAUD AND ROUTE J WEST OF SHELBYVILLE.
0120 AM FLASH FLOOD PARIS 39.48N 92.00W
07/25/2008 MONROE MO LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING. WATER RESCUE DUE
TO SEVERAL VEHICLES STRANDED.
0145 AM FLASH FLOOD 2 SW CENTER 39.49N 91.56W
07/25/2008 RALLS MO LAW ENFORCEMENT
WATER RESCUE. TWO MALES RESCUED FROM A TREE AFTER THEIR
VEHICLE WAS SWEPT OFF HIGHWAY 19 NEAR ROUTE EE.
0418 AM FLASH FLOOD 2 E NOVELTY 40.01N 92.17W
07/25/2008 KNOX MO DEPT OF HIGHWAYS
STATE ROUTE 15 CLOSED DUE TO HIGH WATER.
0420 AM FLASH FLOOD PERRY 39.43N 91.67W
07/25/2008 RALLS MO LAW ENFORCEMENT
SEVERE FLOODING ON LICK CREEK. SEVERAL LARGE UNOCCUPIED
CAMPING TRAILERS WASHED AWAY AND DESTROYED. SEVERAL
COUNTY ROADS COMPLETELY WASHED OUT. ONE HOUSE INUDATED
BY 4 FEET OF WATER BUT OCCUPANT ESCAPED UNINJURED.
HIGHWAY 19 IS CLOSED DUE TO 2 TO 3 FEET OF FLOWING
WATER.
0424 AM FLASH FLOOD 5 W CURRYVILLE 39.35N 91.44W
07/25/2008 PIKE MO LAW ENFORCEMENT
HIGHWAY 154 CLOSED FROM 5 TO 15 MILES WEST OF
CURRYVILLE.
0426 AM FLASH FLOOD PERRY 39.43N 91.67W
07/25/2008 RALLS MO DEPT OF HIGHWAYS
ROUTE B CLOSED DUE TO HIGH WATER.
0433 AM HEAVY RAIN PERRY 39.43N 91.67W
07/25/2008 M5.40 INCH RALLS MO MESONET
CURRENT STORM TOTAL. 2.70 INCHES OF THIS TOTAL FELL
BETWEEN 11 AND 12 PM ON JULY 24.
0435 AM FLASH FLOOD VANDALIA 39.31N 91.49W
07/25/2008 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS ROADS FLOODED INCLUDING HIGHWAY 54.
0609 AM FLASH FLOOD 1 S CURRYVILLE 39.33N 91.34W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE M IS CLOSED WITH APPROX ONE FOOT OF WATER FLOWING
OVER THE ROAD.
0612 AM FLASH FLOOD 3 E VANDALIA 39.31N 91.43W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE V AT AUDRAIN AND PIKE COUNTY LINE IS CLOSED DUE
TO HIGH WATER
0615 AM FLASH FLOOD 3 NE NEW HARTFORD 39.23N 91.24W
07/25/2008 PIKE MO CO-OP OBSERVER
ROUTE Y IS CLOSED DUE TO HIGH WATER
0721 AM FLASH FLOOD 5 NW PALMYRA 39.85N 91.59W
07/25/2008 MARION MO LAW ENFORCEMENT
ROUTE J CLOSED DUE TO HIGH WATER AT THE SHELBY AND
MARION COUNTY LINE.
0738 AM HEAVY RAIN 3 SW NEW MELLE 38.68N 90.92W
07/25/2008 M2.00 INCH ST. CHARLES MO TRAINED SPOTTER
0821 AM HEAVY RAIN CENTRALIA 39.21N 92.13W
07/25/2008 M4.25 INCH BOONE MO TRAINED SPOTTER
RAINFALL BETWEEN 9PM THURSDAY UNTIL 5AM FRIDAY.
0825 AM HEAVY RAIN NOVELTY 40.01N 92.21W
07/25/2008 M4.38 INCH KNOX MO CO-OP OBSERVER
24 HOUR RAINFALL TOTAL ENDING AT 7AM
&&
EVENT NUMBER LSX0800701 LSX0800704 LSX0800702 LSX0800703 LSX0800705
LSX0800706 LSX0800707 LSX0800708 LSX0800709 LSX0800710 LSX0800711
LSX0800712 LSX0800713 LSX0800714 LSX0800715 LSX0800716 LSX0800717
LSX0800718
JPKLocal storm report, Jul 25, 9:16 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 AM CDT FRI JUL 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN LOUISIANA 39.44N 91.06W
07/25/2008 M2.75 INCH PIKE MO TRAINED SPOTTER
THE RAIN FELL MOSTLY BETWEEN 8AM THURSDAY AND 8AM
FRIDAY.
&&
EVENT NUMBER LSX0800719
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 40 min |
| Jul 24, 10:23 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 41 min |
| Jul 25, 12:51 AM CDT | Flash Flood Warning | LSX | Audrain, Pike, Ralls | 12 hr |
| Jul 25, 2:20 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jul 25, 7:08 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Montgomery | 5 hr |
| Jul 25, 9:54 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 29 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Callaway, Osage | 24 hr |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 10 days |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| Jul 25, 12:01 PM CDT | Areal Flood Warning | LSX | Boone, Callaway, Montgomery | 8 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Lincoln | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Saint Charles | 10 days |
| Jul 25, 12:51 PM CDT | Areal Flood Warning | LSX | Audrain, Pike | 8 hr |
| Jul 25, 6:10 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
| Jul 25, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 50 min |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Randolph | 12 days |
Nearby
Areal Flood Warnings in Missouri, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.